Vasculitis UK

Mycophenplate

Hi,

I have MPA and for the last year have probs so the consultant is saying mycophenplate is causing these probs so is reducing my med currently on 2 x 500mg a day reducing by 1 tablet a week ,

The nurse made a comment watch for the side effect there more serious when reducing ? But she wouldn't enlighten me after I asked why !

So does anyone know what side effects there are when reducing I know about the main effects but am a bit concerned now

Thanks

Jason

I

6 Replies
oldestnewest

The leaflet that comes with my Mycophenolate makes no mention of this. It is rather difficult to watch out for side effects if you don't know what to expect.

2 likes
Reply

John was taking MMF for 9 years so will check with him. The only side effect he had was loose stools, but I will check. What problems were you having? If you don't mind me asking.

Reply

I will follow your post Jason as I have the same MPA and I am on 2 x 500mg twice a day so would be very interested in any information you are given to your question!

Reply

Hi I spoke to dr and he said it was more dangerous coming down more so than going up ! Main one was you body gets use to it so it becomes a big shock even like me dropping 1 tablet a week and bloods go haywire and you have to be even more careful of infections because you are lifting the impsuppression

Reply

I see my Kidney specialist every three months so I will ask him his opinion regarding lowering the dosage as I would like to reduce the mycophenolate myself, my appointment is Oct. so will let you know what I am told.

Reply

I have been on mycophenolate for about 8 years now and was having it reduced for the past 2 - 21/2 years at a rate of 250mg a day for six months at a time until last week when it was reduced by 500mg per day leaving me on 500mg a day and the hope is that in come February and my next check in I will be taken off it completely, assuming I have no problems with this last reduction. I was told by my consultant when she decided to try and reduce it that it has to be done very slowly and over an extended period of time. I suffered no ill effects, in fact I felt better on the lower doses, felt like I was getting my life back

Reply

You may also like...